MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INSERT #6 13MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G613
Medical Device Problem Codes Difficult to Insert (1316); Mechanical Problem (1384); Fitting Problem (2183)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
Poly insert didn't lock correctly in baseplate.They used another insert which locked into the baseplate with no issues.They did not need to exchange the baseplate.
 
Additional Manufacturer Narrative
Reported event: an event regarding a seating/locking issue involving a triathlon insert was reported.The event was confirmed by visual inspection.Method and results: -device evaluation and results: the insert and the locking wire were returned for evaluation.The locking wire had been removed from the insert.The wire has several scratches and is bent which is indicative of contact with the baseplate during attempting to implant the insert.There is also damage observed on the posterior edges of the bearing surface in both compartments of the device.This type of damage is indicative of an obstruction on the posterior aspect of the insert which may have been the reason that the user failed to position the insert correctly on the baseplate.The locking wire groove of the anterior face of the device is damaged most likely due to explantation damage.-medical records received and evaluation: not performed as the reported component was not implanted.-device history review: dhr review for the reported lot was satisfactory.-complaint history review: chr review for the reported lot confirmed that there are no other similar events reported.Conclusions: based on the visual inspection of the returned component, the observed damage on the posterior aspect of the insert is indicative of an obstruction during attempted seating of the insert onto the baseplate.The observed damage on the anterior face is indicative of attempted assembly of the insert onto the baseplate and subsequent removal of same.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INSERT #6 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key6444746
Report Number0002249697-2017-01075
Device Sequence Number13671731
Product Code MBH
UDI-Device Identifier07613327045949
UDI-Public(01)07613327045949(10)161206(17)211231(10)LFL267
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Catalogue Number5531G613
Device Lot NumberLFL267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/29/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient Weight120